MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 28GA 1/2IN BLS 500CAS CA; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 28GA 1/2IN BLS 500CAS CA; PISTON SYRINGE
Catalog Number 329461
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 05/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a needle through cap occurred with a syringe 0.5ml 28ga 1/2in bls 500cas ca.The following information was provided by the initial reporter, "reapplied cap after drawing up insulin and needle came through cap and needle stick occurred.".
 
Event or Problem Description
It was reported that a needle through cap occurred with a syringe 0.5ml 28ga 1/2in bls 500cas ca.The following information was provided by the initial reporter: "reapplied cap after drawing up insulin and needle came through cap and needle stick occurred.".
 
Additional Manufacturer Narrative
H.6.Investigation: customer returned (1) 1/2cc, 12.7mm, 28g bd insulin syringes in a sealed blister pack from lot # 8085769.Customer states that they reapplied the cap after drawing up insulin and needle came through cap and needle stick occurred.The returned syringe was examined and no bent cannula or cannula through the shield was observed.No exposed cannula was observed.No defects were observed on the returned sample.A review of the device history record was completed for batch# 8085769.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Root cause cannot be determined at this time as the issue is unconfirmed.

Brand Name
SYRINGE 0.5ML 28GA 1/2IN BLS 500CAS CA
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8659955
Report Number1920898-2019-00502
Device Sequence Number284632
Product Code FMF
UDI-Device Identifier30382903294610
UDI-Public30382903294610
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2023
Device Catalogue Number329461
Device Lot Number8085769
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer05/15/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;